Custom Search

News

Monday 14 January 2008

Thalidomide-induced reversible interstitial pneumonitis in a patient with recurrent ovarian cancer.

By: Buttin BM, Moore MJ.

Gynecol Oncol 2008 Jan;(): [Epub ahead of print]

BACKGROUND.: Thalidomide is an oral immunomodulatory agent with antiangiogenic properties and activity in ovarian cancer. Pulmonary toxicity unrelated to venous thromboembolism is rare and its etiology is poorly understood. CASE.: We present the first reported case of reversible drug-induced interstitial lung disease in a patient with recurrent ovarian cancer treated with weekly topotecan and thalidomide. The patient's symptoms and radiographic findings completely resolved upon discontinuing thalidomide while continuing on topotecan. CONCLUSION.: Due to its antiangiogenic properties and good tolerance, thalidomide is an attractive agent for the treatment of recurrent ovarian cancer. Gynecologic oncologists and pulmonologists should be aware that acute interstitial lung disease is a possible side effect that appears easily reversible when the drug is stopped.

Use of this site is subject to the following terms of use